Alert archive / Arizona / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 50, NWS Phoenix, AZ

September 7, 2012La Paz County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 7, 2012, 3:40 PM MST for La Paz County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2012, 3:40 PM MST (22:40 UTC)
Expired
Sep 7, 2012, 4:26 PM MST
In force
46 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County La Paz County, AZ

The radar

The Las Vegas radar (KESX), 183 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WUUS55 KPSR 072240
SVRPSR
AZC012-072345-
/O.NEW.KPSR.SV.W.0050.120907T2240Z-120907T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF PARKER...

* UNTIL 445 PM MST

* AT 337 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  EAST OF BUCKSKIN MOUNTAIN PARK...OR 10 MILES SOUTHEAST OF PARKER
  DAM...AND MOVING SOUTHWEST AT 10 MPH.

* OTHER AREAS IN THE WARNING HIGHWAYS 72 AND 95 NORTH OF QUARTZSITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING IS
OCCURRING. GET TO SHELTER INSIDE OF A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3426 11401 3426 11395 3425 11391 3405 11381
      3386 11430 3413 11436 3414 11435 3414 11433
      3417 11429 3418 11424 3426 11416 3428 11405
TIME...MOT...LOC 2238Z 066DEG 9KT 3419 11400

$$

WOODALL
2 follow-up statements
252 
WWUS55 KPSR 072259
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
359 PM MST FRI SEP 7 2012

AZC012-072345-
/O.CON.KPSR.SV.W.0050.000000T0000Z-120907T2345Z/
LA PAZ AZ-
359 PM MST FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST
FOR NORTH CENTRAL LA PAZ COUNTY...

AT 357 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
BUCKSKIN MOUNTAIN PARK...OR 8 MILES SOUTHEAST OF PARKER DAM...MOVING
SOUTHWEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND 
DEADLY LIGHTNING.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY 
AWAY FROM TALL OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. IF 
YOU ARE INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING 
TELEPHONES UNLESS IT IS AN EMERGENCY. IF TIME PERMITS...UNPLUG 
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE STORM APPROACHES.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND 
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO 
RISE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE.

&&

LAT...LON 3426 11401 3426 11395 3425 11391 3405 11381
      3386 11430 3413 11436 3414 11435 3414 11433
      3417 11429 3418 11424 3426 11416 3428 11405
TIME...MOT...LOC 2258Z 066DEG 9KT 3417 11408

$$

WOODALL
898 
WWUS55 KPSR 072326
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
426 PM MST FRI SEP 7 2012

AZC012-072335-
/O.CAN.KPSR.SV.W.0050.000000T0000Z-120907T2345Z/
LA PAZ AZ-
426 PM MST FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LA PAZ COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
SEVERE. GUSTY WINDS ARE STILL POSSIBLE AROUND BUCKSKIN MOUNTAIN 
PARK...AND HIGHWAYS 95 AND 72 SOUTHEAST OF PARKER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3426 11401 3426 11395 3425 11391 3405 11381
      3386 11430 3413 11436 3414 11435 3414 11433
      3417 11429 3418 11424 3426 11416 3428 11405
TIME...MOT...LOC 2325Z 066DEG 9KT 3414 11415

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:30 PM MST, 2 hours 10 minutes earlier.

Area forecast discussion, Sep 7, 1:30 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
130 PM MST FRI SEP 7 2012

.UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS.

&&

.SYNOPSIS...
A VERY MOIST AND UNSTABLE MONSOON AIRMASS WILL CONTINUE TO COVER THE
REGION THROUGH EARLY NEXT WEEK...AND LEAD TO A CHANCE OF MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY.
THUNDERSTORM COVERAGE AND INTENSITY WILL VARY FROM DAY TO DAY...WITH
SOMEWHAT BETTER CHANCES EXPECTED OVER THE WEEKEND AND INTO NEXT
MONDAY. HIGH TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW
SEASONAL NORMALS EACH DAY GIVEN THE HIGH MOISTURE CONTENT IN THE
ATMOSPHERE.

&&

...AREAS OF FLASH FLOODING EXPECTED IN THE PHOENIX METRO AREA...

.DISCUSSION...
WELL-DEFINED LOW PRESSURE SYSTEM ACROSS SOUTHERN AZ IS PRODUCING A
CONSIDERABLE AMOUNT OF UPWARD VERTICAL MOTION ACROSS EAST-CENTRAL
AZ. LEFTOVER CAPE FROM YESTERDAY HAS FINALLY BEEN REALIZED AND
WIDESPREAD SHOWERS AND THUNDERSTORMS ERUPTED ACROSS EASTERN GILA
COUNTY EARLY THIS MORNING. LATEST PSR SOUNDING CAME IN WITH 2.1
INCHES OF PRECIPITABLE WATER AND THE FOCUS REMAINS ON HEAVY
RAIN/FLOODING.

NORTHEASTERLY FLOW HAS STRENGTHENED BETWEEN THE VORT MAX TO THE
SOUTH AND HIGH PRESSURE NEAR SAN DIEGO...WHICH HAS HELPED TO STEER
THE ACTIVITY INTO THE PHOENIX METRO AREA. RAINFALL RATES HAVE BEEN
EXTREMELY HIGH SO FAR ACROSS EAST MESA...GILBERT AND CHANDLER...AND
ADDITIONAL FLOODING IS ANTICIPATED ACROSS PORTIONS OF THE VALLEY
THIS AFTERNOON. HIGHEST RAINFALL TOTALS SO FAR HAVE BEEN 2.40 INCHES
AT SAGUARO LAKE AND 2.36 INCHES IN MESA.

ADJUSTMENTS TO THE FORECAST WERE ALREADY MADE THIS MORNING TO
INCREASE POP/QPF/SKY. ADDITIONAL UPDATES TO LOWER TEMPERATURES ARE
FORTHCOMING.

&&

.PREVIOUS DISCUSSION...
THE WEEKEND LOOKS TO BE PARTICULARLY ACTIVE AND THE MODELS HAVE BEEN
HINTING AT THIS FOR THE PAST FEW DAYS. A FEW 700-300MB INVERTED
TROUGHS ARE EXPECTED TO MOVE THROUGH THE REGION THIS WEEKEND...AND
SHOULD INTERACT WITH A LARGER MORE WELL DEFINED 200-300MB PVD
/PRESENTLY OVER BAJA CALIFORNIA/. INTERESTINGLY ENOUGH...THE USUALLY
ACTIVE PORTIONS NORTH AND EAST OF PHOENIX MAY SEE A BIT OF A BREAK
AT TIMES THIS WEEKEND AS THE GREATEST MOISTURE AND INSTABILITY
ORIENT INTO A LAS VEGAS TO NOGALES AXIS. ALL GUIDANCE PRETTY MUCH
AGREES THAT SOUTHERN GILA COUNTY MAY SEE LITTLE TO NO INSTABILITY
SATURDAY AND SUNDAY. NOT SAYING THESE AREAS WILL BE DRY
ALTOGETHER...BUT I REFINED THE POPS TO BETTER REFLECT THE AXIS OF
MOISTURE/INSTABILITY.  POPS WERE INCREASED ACROSS THE PHOENIX METRO
AS WELL BUT AS USUAL...THERE IS JUST ENOUGH UNCERTAINTY IN THE
GUIDANCE TO PRECLUDE ME FROM GOING MUCH ABOVE 40-50 PERCENT. WILL
STORMS FORM OVER SOUTHERN ARIZONA AND MOVE NORTHWARD OR WILL STORMS
FORM OVER NORTHERN MARICOPA COUNTY AND MISS PHOENIX
ALTOGETHER...THESE ARE MY MAIN QUESTIONS THIS MORNING. HOPE TO GAIN
SOME CLARITY FROM THE HI-RES WRF MODELS LATER TODAY. SIMILAR
CONVECTIVE DEVELOPMENT IS EXPECTED ON SUNDAY WITH THE BEST CHANCES
FROM PHOENIX WESTWARD TO THE COASTAL MOUNTAINS OF CALIFORNIA.

WESTERLY FLOW ALOFT BEGINS TO TAKE SHAPE ON MONDAY AS THE UPPER
LEVEL PVD MOVES THROUGH SOUTHERN ARIZONA INTO NEW MEXICO. MOISTURE
SHOULD WORK ITS WAY BACK INTO EASTERN ARIZONA AND ALL LOCATIONS
SHOULD SEE A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS. MONDAY
COULD BE THE BEST CHANCE AREA-WIDE FOR PRECIP GIVEN FAVORABLE UPPER
LEVEL SUPPORT AND POPS WERE INCREASED INTO THE 40-50 PERCENT RANGE
TO REFLECT THIS. FOLLOWING THE TROUGH...A GRADUAL DECREASE IN
MOISTURE AND INSTABILITY WILL GREATLY REDUCE THE AMOUNT OF STORMS
FROM TUESDAY ONWARD. COULD SEE A FEW RENEGADE STORMS EAST OF PHOENIX
ON TUESDAY WHERE SOME MOISTURE AND INSTABILITY WILL RESIDE /PER THE
SLOWER ECMWF SOLUTION/ BUT WESTERLY FLOW WILL STEER THESE STORMS
AWAY FROM THE DESERTS. 1000-700MB MOISTURE DROPS ALL THE WAY DOWN TO
AROUND 6 G/KG ON WEDNESDAY WITH BARELY ANY INSTABILITY TO SPEAK OF
ANYWHERE IN THE STATE. MAY STRUGGLE TO EVEN GET AFTERNOON CU LATE
NEXT WEEK AND POPS WERE REDUCED WELL BELOW CLIMO FOR THE END OF THE
FORECAST PERIOD.

WITH ELEVATED MOISTURE...TEMPS SHOULD STAY AOB NORMAL THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK. TEMPS WILL CLIMB SLIGHTLY FROM THE
MIDDLE OF NEXT WEEK ONWARD IN RESPONSE TO DECREASING MOISTURE BUT
STILL IN THE BALLPARK OF NORMAL FOR MID SEPTEMBER.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...A WEAK
WEATHER DISTURBANCE ALONG WITH ABUNDANT MOISTURE OVER THE SOUTHERN
HALF OF ARIZONA WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND INTO THE EVENING HOURS. EXPECT WIDESPREAD CLOUD
DECKS GENERALLY AT OR ABOVE 8KFT WITH CIGS AS LOW AS 5KFT IN HEAVIER
SHOWERS/THUNDERSTORMS. STRONGER STORMS HAVE THE POTENTIAL TO
PRODUCE GUSTY OUTFLOW WINDS UP TO 30KT AND REDUCE VISIBILITIES TO
AROUND 4SM IN HEAVY RAIN.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
ANTICIPATE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS VICINITY KBLH
AFTER 22Z. PROBABILITY LOW AT KIPL...SO NOT INTRODUCING WEATHER IN
THE KIPL TAF AT THIS TIME. SCT-BKN CLOUD DECKS GENERALLY AT OR ABOVE
12KFT...WITH CIGS LOWERING TO 5KFT IN HEAVIER SHOWERS/THUNDERSTORMS.
REDUCED VISIBILITIES DOWN TO 3SM IN HEAVY RAIN WILL BE POSSIBLE WITH
THE STRONGER SHOWERS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
LINGERING MOISTURE WILL MAINTAIN AN ELEVATED CHANCE OF THUNDERSTORMS
FOR EARLY NEXT WEEK. DEEPER WESTERLY FLOW WILL LEAD TO A DOWNTREND
IN ATMOSPHERIC MOISTURE BEGINNING TUESDAY. THUS...HUMIDITIES AND
STORM CHANCES WILL DECLINE FROM WEST TO EAST. THERE WILL BE ONLY A
SLIGHT CHANCE OF THUNDERSTORMS LEFT OVER THE HIGHER TERRAIN OF
SOUTH-CENTRAL ARIZONA ON WEDNESDAY AND THURSDAY. MINIMUM HUMIDITIES
WILL DROP INTO THE UPPER TEENS OVER SOUTHEAST CALIFORNIA BY
THURSDAY. APART FROM THUNDERSTORM OUTFLOWS...NO STRONG WINDS ARE
ANTICIPATED. AFTERNOON WINDS ARE EXPECTED TO FAVOR SOUTHWEST AND
WESTERLY DIRECTIONS FOR MOST AREAS BEGINNING TUESDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH
PREVIOUS DISCUSSION...LEINS
AVIATION...MEYERS
FIRE WEATHER...AJ
Hazardous weather outlook, Sep 7, 4:35 AM MST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
435 AM MST FRI SEP 7 2012

AZZ020>028-CAZ031-081400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
435 AM MST FRI SEP 7 2012 /435 AM PDT FRI SEP 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY. THE
PRIMARY HAZARDS WILL BE GUSTY WINDS...LIGHTNING...AND LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THIS
WEEKEND INTO EARLY NEXT WEEK. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY
WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST AND DEADLY CLOUD TO
GROUND LIGHTNING. STORM CHANCES WILL DECREASE FROM TUESDAY ONWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CAZ030-032-033-081400-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
435 AM PDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...THE STRONGEST
OF WHICH MAY PRODUCT GUSTY WINDS...LIGHTNING...AND LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THIS
WEEKEND INTO EARLY NEXT WEEK. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY
WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST AND DEADLY CLOUD TO
GROUND LIGHTNING. STORM CHANCES WILL DECREASE FROM TUESDAY ONWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Sep 7, 10:08 AM MST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1008 AM MST FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       2 SW GILBERT            33.31N 111.80W
09/07/2012  M1.00 INCH       MARICOPA           AZ   COCORAHS

            1 INCH OF RAIN IN 30 MINUTES WITH RAIN CONTINUING

&&

EVENT NUMBER PSR1200318

DG
Local storm report, Sep 7, 10:13 AM MST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1013 AM MST FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     HEAVY RAIN       1 SE GILBERT            33.32N 111.75W
09/07/2012  M1.00 INCH       MARICOPA           AZ   TRAINED SPOTTER

            1.00 INCH RAIN IN LAST 35 MINUTES

&&

EVENT NUMBER PSR1200319

KINCAID
Special weather statement, Sep 7, 3:34 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
334 PM MST FRI SEP 7 2012

CAZ032-033-072315-
RIVERSIDE CA-IMPERIAL CA-
334 PM PDT FRI SEP 7 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 415 PM PDT

AT 332 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES SOUTH OF DESERT CENTER...MOVING
SOUTHWEST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN RIVERSIDE COUNTY...
  RURAL NORTHERN IMPERIAL COUNTY...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. STAY CLEAR OF FLOODED AREAS.
REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3322 11534 3340 11563 3357 11537 3346 11520
TIME...MOT...LOC 2233Z 038DEG 5KT 3344 11536

WOODALL

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:09 PM MSTAreal Flood AdvisoryPSRMaricopa, Yuma111 min
Sep 6, 5:43 PM MSTAreal Flood AdvisoryPSRYuma57 min
Sep 6, 5:44 PM MSTSpecial Weather StatementPSRMaricopa61 min
Sep 6, 5:58 PM MSTSpecial Weather StatementPSR62 min
Sep 6, 6:20 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma115 min
Sep 6, 6:35 PM MSTAreal Flood AdvisoryPSRYuma115 min
Sep 6, 7:04 PM MSTBlowing Dust AdvisoryPSR116 min
Sep 7, 7:41 AM MSTAreal Flood AdvisoryPSRMaricopa109 min
Sep 7, 7:53 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal112 min
Sep 7, 8:30 AM MSTFlash Flood WatchPSR6 hr
Sep 7, 9:30 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Sep 7, 9:30 AM MSTSpecial Weather StatementPSRMaricopa45 min
Sep 7, 9:45 AM MSTFlash Flood WarningPSRMaricopa2 hr
Sep 7, 9:53 AM MSTFlash Flood WarningPSRMaricopa, Pinal112 min
Sep 7, 11:07 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal113 min
Sep 7, 11:44 AM MSTAreal Flood WarningPSRMaricopa, Pinal4 hr
Sep 7, 12:00 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Sep 7, 12:52 PM MSTFlash Flood WarningPSRMaricopa113 min
Sep 7, 2:27 PM MSTFlash Flood WatchPSR5 hr
Sep 7, 2:51 PM MSTAreal Flood AdvisoryPSRLa Paz31 min
Sep 7, 3:20 PM MSTAreal Flood AdvisoryPSRLa Paz115 min
Sep 7, 4:16 PM MSTSpecial Weather StatementPSR29 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.